MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 60 COMPACT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 60 COMPACT; STAPLE, IMPLANTABLE
Catalog Number SC60A
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, the jaws didn't close all the way.At the time of the call it was unknown how the case was completed.No patient harm was reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/12/2024.B3: only event month and day known.Year is unknown but assumed to be the year that the complaint was reported.Investigation summary : the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the one sc60a device was returned with the anvil bent upwards and no reload present.No functional test was performed due to the condition.The reported event was confirmed and related to improper use of the device.It is possible that the device was clamped over an excess of tissue causing the anvil to bend and for the firing stroke and the staple form to be incomplete.It should be noted that a 100% inspection takes place during manufacturing to ensure the device meets the required specifications prior to shipment, in addition, a sample of the batch is inspected for finished good quality assurance.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 435c46, and no non-conformances were identified.

Brand Name
ECHELON FLEX 60 COMPACT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo
*  
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key19518499
Report Number3005075853-2024-04310
Device Sequence Number8251192
Product Code GDW
UDI-Device Identifier10705036002710
UDI-Public10705036002710
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K081146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSC60A
Device Lot Number435C46
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2024
Initial Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown